Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2015, 5:15 PM CDT for Lamar County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2015, 5:15 PM CDT (22:15 UTC)
- Expired
- Apr 15, 2015, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:24 PM CDT | HAIL 2 | 4 W Purvis, MS | GOLFBALL TO HEN EGG SIZE HAIL ON PURVIS-COLUMBIA ROAD. REPORT AND PICTURE RELAYED VIA SOCIAL MEDIA. |
| Apr 15, 5:32 PM CDT | HAIL 1 | 1 Nnw Purvis, MS | REPORT OF QUARTER SIZE HAIL ON HWY 589 AND PURVIS OLOH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
398
WUUS54 KJAN 152215
SVRJAN
MSC073-152300-
/O.NEW.KJAN.SV.W.0056.150415T2215Z-150415T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...OR
15 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PURVIS AROUND 530 PM CDT.
HATTIESBURG AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 8958 3131 8953 3126 8935 3123 8935
3104 8945
TIME...MOT...LOC 2215Z 201DEG 15KT 3111 8949
HAIL...1.00IN
WIND...60MPH
$$
DL3 follow-up statements
386
WWUS54 KJAN 152224
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT WED APR 15 2015
MSC073-152300-
/O.CON.KJAN.SV.W.0056.000000T0000Z-150415T2300Z/
LAMAR MS-
524 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL LAMAR COUNTY...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...OR 13
MILES SOUTHWEST OF WEST HATTIESBURG...MOVING NORTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HATTIESBURG AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3131 8953 3126 8935 3123 8935 3110 8942
3112 8957
TIME...MOT...LOC 2223Z 201DEG 15KT 3114 8947
HAIL...1.75IN
WIND...60MPH
$$
DL472
WWUS54 KJAN 152244
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT WED APR 15 2015
MSC073-152300-
/O.CON.KJAN.SV.W.0056.000000T0000Z-150415T2300Z/
LAMAR MS-
544 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL LAMAR COUNTY...
AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE
RIDGE...OR 7 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING NORTH AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 524 PM...TWO INCH HAIL WAS REPORTED
WEST OF PURVIS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
OAK GROVE AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3126 8935 3123 8935 3113 8940 3115 8951
3130 8951
TIME...MOT...LOC 2243Z 201DEG 15KT 3122 8944
HAIL...1.00IN
WIND...60MPH
$$
DL644
WWUS54 KJAN 152259
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT WED APR 15 2015
MSC073-152309-
/O.EXP.KJAN.SV.W.0056.000000T0000Z-150415T2300Z/
LAMAR MS-
559 PM CDT WED APR 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAMAR COUNTY WILL
EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER NICKEL SIZE HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3126 8935 3123 8935 3113 8940 3115 8951
3130 8951
TIME...MOT...LOC 2256Z 201DEG 15KT 3122 8944
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:55 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 15, 3:55 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT WED APR 15 2015 .DISCUSSION...COVERAGE OF SHOWERS/STORMS LOOK TO BE ISOLATED OVERNIGHT AS THE SFC LOW TRACKS TO THE NORTHEAST. MOISTURE WILL BE A BIT HIGHER THURSDAY INTO THURSDAY NIGHT AS PW VALUES RETURN TO NEAR 1.8 INCHES. THIS...ALONG WITH DAYTIME HEATING AND WEAK DISTURBANCES...WILL BRING BETTER COVERAGE OF SHOWERS AND STORMS TO THE REGION ESPECIALLY FOR SOUTHERN PORTIONS. OVERNIGHT LOWS WILL BE IN THE 60S WITH HIGHS THURSDAY MAINLY IN THE UPPER 70S TO AROUND 80. FRIDAY THROUGH WEDNESDAY...THE UNSETTLED WET PATTERN WITH THE ACTIVE SOUTHERN JETSTREAM WILL CONTINUE THROUGH SATURDAY. THE UPPER JET WILL CONTINUE TO AID IN PROVIDING PERIODS OF LIFT AS A SERIES OF DISTURBANCES TRACK THROUGH THE SOUTHERN STREAM. MODELS CONTINUE TO HAVE ISSUES WITH TRACKING THE HIGHEST RAINFALL POTENTIAL AREAS WITH MESO-SCALE FEATURES INVOLVED. THUS TIMING AND DETAILS REMAIN TOUGH TO NAIL DOWN THROUGH THE UNSETTLED PERIOD. ANOMALOUS MOISTURE WILL CONTINUE UNTIL SATURDAY NIGHT. EXPECT THE POTENTIAL FOR CONVECTIVE ACTIVITY WITH LOCALLY HEAVY RAINFALL RATES...WHICH WILL BRING SOME RISK OF FLASH FLOODING. AN ADDITIONAL 1-3 INCHES APPEARS POSSIBLE FRI WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A TREND THAT DOES SEEM A BIT MORE CLEAR IS THAT THE S 2/3RDS OF THE CWA HAS THE BEST POTENTIAL TO SEE THE HIGHER RAIN TOTALS. FOR THE SUN-WED PERIODS...LOOK FOR DRIER AND SLIGHTLY COOLER TO BE THE TREND AS SOME GUIDANCE PUSHES THE FRONT THROUGH THE REGION AS THE NORTHERN STREAM FINALLY PHASES. /27/28/17/CE/ && .AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE EVENING. VCTS WILL CONTINUE IN THE HBG AREA UNTIL AROUND 16/02Z. MVFR/IFR CEILINGS WILL OVERSPREAD THE AREA ONCE AGAIN AFTER 16/06Z. VSBYS WILL MOSTLY STAY IN THE MVFR CATEGORY...BUT LIFR VSBYS IN FOG ARE MORE PROBABLE OVER HBG HEADING TOWARD 16/12Z. CONDITIONS WILL IMPROVE TO MVFR BY 16/15Z./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 80 64 77 / 37 65 58 69 MERIDIAN 63 78 64 77 / 49 65 57 71 VICKSBURG 62 81 65 78 / 27 57 58 65 HATTIESBURG 66 79 65 79 / 38 74 57 70 NATCHEZ 63 79 65 78 / 29 70 57 68 GREENVILLE 60 79 65 77 / 27 23 59 60 GREENWOOD 62 81 64 78 / 49 33 52 63 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 15, 2:36 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT WED APR 15 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 236 PM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THURSDAY. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THESE STORMS AS THE ATMOSPHERE REMAINS EXTREMELY MOIST. THE ABSENCE OF LOW LEVEL FOCUSING MECHANISMS WILL LIMIT FLOODING POSSIBILITIES TO LOCALIZED AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE WET WEATHER PATTERN WILL CONTINUE THROUGH SUNDAY WHERE MORE ROUNDS OF HEAVY RAINFALL WILL OCCUR. THESE RAINS WILL CONTINUE TO PRESENT RUNOFF PROBLEMS AND ALLOW THE LOCALIZED FLOODING POTENTIAL TO CONTINUE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 15, 3:26 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT WED APR 15 2015 MSZ074-152100- FORREST MS- 326 PM CDT WED APR 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FORREST COUNTY UNTIL 400 PM CDT... AT 325 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MCLAURIN...OR 14 MILES SOUTHEAST OF HATTIESBURG...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL FORREST COUNTY. LAT...LON 3106 8916 3113 8927 3132 8915 3108 8914 TIME...MOT...LOC 2025Z 214DEG 18KT 3114 8918 DL
Special weather statement, Apr 15, 5:05 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT WED APR 15 2015
MSZ073-152230-
LAMAR MS-
505 PM CDT WED APR 15 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMAR COUNTY UNTIL 530
PM CDT...
AT 503 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
BETWEEN BAXTERVILLE AND LUMBERTON...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PURVIS AROUND 525 PM CDT.
LAT...LON 3105 8958 3124 8956 3117 8935 3116 8935
3101 8947
TIME...MOT...LOC 2203Z 210DEG 18KT 3108 8950
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:26 PM CDT | Special Weather Statement | JAN | Forrest | 34 min |
| Apr 15, 5:05 PM CDT | Special Weather Statement | JAN | Lamar | 25 min |
| Apr 15, 5:55 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Apr 15, 6:26 PM CDT | Special Weather Statement | JAN | Lamar | 34 min |
| Apr 15, 6:27 PM CDT | Special Weather Statement | JAN | Jones | 33 min |
| Apr 15, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 39 min |
| Apr 15, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.